Alert archive / Florida / Tornado Warnings in 2019

Tornado Warning 50, NWS Tallahassee, FL

March 3, 20194 counties in Florida

NWS Tallahassee, FL issued this tornado warning at Mar 3, 2019, 8:45 PM EST for 4 counties in Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2019, 8:45 PM EST (01:45 UTC)
Expired
Mar 3, 2019, 9:15 PM EST
In force
30 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Jefferson County, FL, Leon County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 29 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 12:24 PM ESTTornado WatchSPC10 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2019-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2019-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

659 
WFUS52 KTAE 040145
TORTAE
FLC065-073-123-129-040215-
/O.NEW.KTAE.TO.W.0050.190304T0145Z-190304T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
845 PM EST SUN MAR 3 2019

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Northeastern Wakulla County in Big Bend of Florida...
  Northwestern Taylor County in Big Bend of Florida...
  Southwestern Jefferson County in Big Bend of Florida...
  Southern Leon County in Big Bend of Florida...

* Until 915 PM EST.
    
* At 845 PM EST, a tornado producing storm was located near
  Woodville, moving east at 35 mph.

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Wakulla...northwestern Taylor...southwestern Jefferson
  and southern Leon Counties, including the following locations...
  Goose Pasture, Fanlew, Wacissa, Wacissa Springs, Natural Bridge,
  Cabbage Grove and Thomas City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3021 8420 3028 8422 3039 8390 3020 8386
TIME...MOT...LOC 0145Z 256DEG 30KT 3024 8416 

TORNADO...OBSERVED
HAIL...<.75IN

$$

11-NGUYEN
2 follow-up statements
747 
WWUS52 KTAE 040159
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
859 PM EST SUN MAR 3 2019

FLC073-123-129-040209-
/O.CAN.KTAE.TO.W.0050.000000T0000Z-190304T0215Z/
Wakulla FL-Taylor FL-Leon FL-
859 PM EST SUN MAR 3 2019

...THE TORNADO WARNING FOR NORTHEASTERN WAKULLA...NORTHWESTERN TAYLOR
AND SOUTHERN LEON COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EST for Big Bend of
Florida.

LAT...LON 3027 8388 3025 8390 3024 8392 3022 8392
      3023 8404 3029 8406 3039 8390 3027 8387
TIME...MOT...LOC 0159Z 256DEG 30KT 3027 8402 

$$

FLC065-040215-
/O.CON.KTAE.TO.W.0050.000000T0000Z-190304T0215Z/
Jefferson FL-
859 PM EST SUN MAR 3 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EST FOR WEST
CENTRAL JEFFERSON COUNTY...
    
At 859 PM EST, a severe thunderstorm capable of producing a tornado
was located 11 miles east of Woodville, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
west central Jefferson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3027 8388 3025 8390 3024 8392 3022 8392
      3023 8404 3029 8406 3039 8390 3027 8387
TIME...MOT...LOC 0159Z 256DEG 30KT 3027 8402 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

11-NGUYEN
436 
WWUS52 KTAE 040211
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
911 PM EST SUN MAR 3 2019

FLC065-040221-
/O.EXP.KTAE.TO.W.0050.000000T0000Z-190304T0215Z/
Jefferson FL-
911 PM EST SUN MAR 3 2019

...THE TORNADO WARNING FOR WEST CENTRAL JEFFERSON COUNTY WILL EXPIRE
AT 915 PM EST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM EST for Big Bend of
Florida.

LAT...LON 3027 8388 3025 8390 3024 8392 3022 8392
      3023 8404 3029 8406 3039 8390 3027 8387
TIME...MOT...LOC 0211Z 256DEG 30KT 3029 8392 

$$

11-NGUYEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 3, 6:58 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 3, 6:58 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
658 PM EST Sun Mar 3 2019

.AVIATION...
[Through 00Z Tuesday]

A squall line bringing multiple confirmed tornadoes and wind gusts
over 50 knots continues to march across the region this evening.
In the wake of the squall line, MVFR ceilings will overspread the
region, lowering to IFR through the night. It won't be until early
tomorrow afternoon that restrictions clear and all sites return to
VFR.

&&

.PREV DISCUSSION [333 PM EST]...

.NEAR TERM [Through Tonight]...

At 19Z, regional radar imagery shows a quasi- linear convective
system (QLCS) stretching southwestward from east- central AL down
to southwest AL and along the MS and southeast LA coastline. Ahead
of this line, several discrete supercells have formed in
southeast AL and southwest GA. Our 18Z TAE sounding showed SBCAPE
of 1600 J/kg, with over 25 kts of 0-1 km shear and over 35 kts 0-6
km shear. In this environment, the main threat for the afternoon
and evening will be tornadoes in the supercells ahead of the QLCS
as well as the potential for tornadoes embedded in the QLCS when
it pushes eastward into the area tonight. The supercells ahead of
the line will also be capable of producing hail and thunderstorms
along the line will be capable of producing damaging wind gusts in
excess of 58 mph. The SPC has highlighted the vast majority of
the tri-state area in enhanced and slight risks for severe
thunderstorms. There is a tornado watch in effect for southeast AL
along with southwest and south-central GA and most of the FL
Panhandle through 8 PM this evening.

.SHORT TERM [Monday Through Tuesday Night]...

The cold front will exit the forecast area Monday morning with
drier and much cooler air moving in behind it. The main focus for
this period continues to be the potential freeze Tuesday night. A
light freeze is forecast across most inland counties with
durations of perhaps 2-3 hours north of U.S. Route 84. There
hasn't been a freeze since January 31. Any plants or crops that
got an early start due to the very warm February will be
susceptible to damage from this freeze.

.LONG TERM [Wednesday Through Sunday]...

The chilly air mass will remain in place through Thursday with
another light freeze possible that morning. The next frontal
system will bring increasing rain chances to the forecast from
Friday night through the weekend.

.MARINE...

Onshore winds will increase to cautionary levels ahead of a cold
front and then shift to offshore with frontal passage later
tonight into Monday morning. Winds will diminish somewhat Monday
night before increasing to advisory levels behind another cold
front Tuesday night. These offshore winds will then drop below
headline criteria by Wednesday afternoon before shifting to the
east for Thursday. Onshore winds return Friday.

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

.HYDROLOGY...

Areas north of U.S. 84 remain in a slight risk for excessive
rainfall. However, this would be isolated in areas that get good
rain rates in any training thunderstorms. Antecedent dry conditions
should keep the rivers in check for the most part. The Kinchafoonee
Creek and Apalachicola River are the only ones forecast to reach
flood stage at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   50  64  43  60  33 /  80  20  20  20   0
Panama City   48  61  43  56  36 /  80  20  20  10   0
Dothan        41  56  37  53  29 /  90  10  10   0   0
Albany        44  59  39  55  30 / 100  10  10   0   0
Valdosta      52  63  43  58  32 /  90  20  10  20   0
Cross City    62  70  46  62  34 /  60  30  10  20   0
Apalachicola  53  64  46  59  37 /  80  20  20  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Monday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Nguyen
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Harrigan
MARINE...Wool
FIRE WEATHER...Harrigan
HYDROLOGY...Wool

In the hours before

Local storm report, Mar 3, 6:16 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     1 SE NEWTON             31.32N 85.59W
03/03/2019                   DALE               AL   911 CALL CENTER

            POWER POLE DOWN ON HARTFORD STREET IN DALE
            COUNTY.

&&

EB
Local storm report, Mar 3, 7:38 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
738 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND DMG     2 ENE SUNNY HILLS       30.70N 85.48W
03/03/2019                   WASHINGTON         FL   911 CALL CENTER

            POWERLINES, POWER POLES, AND TREES DOWN ON
            ALFORD ROAD NEAR THE JACKSON COUNTY LINE.

&&

DH
Local storm report, Mar 3, 7:40 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     1 SSW STEELE CITY       30.72N 85.39W
03/03/2019                   JACKSON            FL   911 CALL CENTER

            AT LEAST 3 HOMES WITH SIGNIFICANT DAMAGE
            NEAR BROCK AND SYFRETT ROADS.

&&

DH
Local storm report, Mar 3, 7:42 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
742 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     2 S SLOCOMB             31.08N 85.59W
03/03/2019                   GENEVA             AL   PUBLIC

            MULTIPLE TREES AND POWERLINES DOWN WITH
            TREES ON HOUSES REPORTED.

&&

DH
Local storm report, Mar 3, 7:43 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND GST     6 NE WEST BAY           30.36N 85.80W
03/03/2019  M62 MPH          BAY                FL   ASOS

            ECP, NORTHWEST FLORIDA - INTERNATIONAL APRT
            REPORTED 62 MPH WINDS.

&&

DH
Local storm report, Mar 3, 8:32 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
832 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     1 W BAUM                30.49N 84.11W
03/03/2019                   LEON               FL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON MAHAN DR.

&&

DH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 7:00 PM ESTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Jackson, Liberty45 min
Mar 3, 7:12 PM ESTTornado WarningTAECalhoun, Gadsden, Liberty33 min
Mar 3, 7:24 PM ESTSpecial Marine WarningTAE96 min
Mar 3, 7:31 PM ESTSevere Thunderstorm WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Leon and 2 more44 min
Mar 3, 7:44 PM ESTTornado WarningTAEGadsden, Leon31 min
Mar 3, 8:06 PM ESTTornado WarningTAELeon, Wakulla24 min
Mar 3, 8:12 PM ESTSevere Thunderstorm WarningTAEFranklin, Gulf, Jefferson, Leon, Liberty, Madison and 2 more33 min
Mar 3, 8:17 PM ESTTornado WarningTAEJefferson, Leon28 min
Mar 3, 8:24 PM ESTTornado WarningTAELeon, Wakulla36 min
Mar 3, 8:30 PM ESTTornado Warning Tornado observedTAEJefferson, Madison30 min
Mar 3, 8:35 PM ESTSpecial Marine WarningTAE85 min
Mar 3, 8:43 PM ESTSevere Thunderstorm WarningTAEFranklin, Gulf, Jefferson, Lafayette, Leon, Liberty and 3 more47 min
Mar 3, 9:50 PM ESTSpecial Marine WarningTAE55 min
Mar 3, 9:50 PM ESTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor40 min
Mar 3, 9:59 PM ESTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor31 min
Mar 3, 10:22 PM ESTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor38 min
Mar 3, 10:47 PM ESTSpecial Marine WarningTAE28 min
Mar 3, 10:51 PM ESTSevere Thunderstorm WarningTAEDixie39 min
Mar 3, 11:12 PM ESTSpecial Marine WarningTAE63 min

Nearby

Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.